Ask a Dog Vet and Get Answers to Your Dog Health Questions
Hello, this is Dr. Jess. I am sorry to hear about your dog! Are you online to discuss him?
I am so sorry to hear that. I am wondering if she could be suffering from something we call canine cognitive dysfunction. We can see this in older dogs and it can cause some of the symptoms you are describing, and they can be worse at night time. I am going to attach a link here to an article on the condition which includes its description as well as treatment options: http://www.veterinarypartner.com/Content.plx?P=A&S=0&C=0&A=2549
Treatments used include a prescription drug called Anipryl, as well as fatty acid supplements and the supplement SAM-e.
Another article here on night waking (which can be seen with or related to cognitive dysfunction): http://www.veterinarypartner.com/Content.plx?P=A&S=0&C=0&A=3189
Sometimes environmental pheremone products such as Adaptil http://www.adaptil.com/, supplements such as zylkene or composure http://www.vetoquinolusa.com/Products/Behavior/index.html. http://www.vetriscience.com/index.php?l=product_detail&p=900780060, and fitted vests like the thundershirt http://www.thundershirt.com/ are enough to help pets calm down. Other pets may need prescription antianxiety medication to help them settle at night.
I would look through these articles and see if it sounds similar to your dog's situation. If so, I would make an appointment with your vet to discuss your concerns and see if they can offer you some prescriptions to help your dog (and you) be more relaxed.